Dermatology Expert Forum
Retin-A or Differin??
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Retin-A or Differin??

I have been using Retin-A micro .04, for over 2 years now, yet recently have grown concerned over its ability to increase sun sensitivity. As a result, I have switched to Differin, which I've been told does not contain such side effects.
Is this true? Is Differin better in terms of protecting the skin from photosensitivity, or is the effects of Retin-A micro (in increasing photosensitivity)a minor one; meaning, it is an exaggerated concern and should not be taken too seriously.
Further, I am practically an introvert, and do not venture out much, the most exposure I get to the sun is the 10 minute walks to the train every morning, and the indirect exposure of sunlight (through windows) in class during midday--should I be so concerned to switch to Differin permanently, or is it okay to simply stick with what I have already been long adjusted to-the Retin-A micro 0.04 gel.
Lastly, I wish to just add that I am not one to apply sunscreen during the day as I have mentioned I do not venture out much and also it tends to render my face to appear oilier than it already does.

Thank You.
Related Discussions
  • Sun Rash (1 replies):
    as past 5 years i have always developed a rash on my fac...[more]
  • sun allergy (16 replies):
    i went to the doctor with a rash that appeared on my che...[more]
  • micro tears on penis. (1 replies):
    i have several micro tears on my penis that i got becaus...[more]
  • sun rash (9 replies):
    Hi Dr. Is it possible to develop an allergic type of ra...[more]
  • Sun Poisoning (8 replies):
    I am a medium toned redhead. For the past5-6 years, whe...[more]
242489_tn?1210500813
There isn't much likelihood of getting sun sensitivity from either Retin-A or Differin.  If you are going to have minimal sun exposure, it doesn't matter much either way.  If you will be in the sun for longer times, sun protection (SPF 30) should minimize sensitivity to a satisfactory extent.

Best.

Dr. Rockoff
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank